MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1053958
Medical Device Problem Codes Failure to Align (2522); Compatibility Problem (2960); Unintended Compatibility (4047)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer has reported a position discrepancy when positioning dbs electrode.The customer has been using fhc's microdrive (third party).Elekta is not claiming compatibility with fhc's microdrive.
 
Additional Manufacturer Narrative
Updated.Expiration date: the expiration field completion on the initial report was erroneously completed.There is no expiration date updated.Device manufacture date has been corrected from (b)(6) 2018.The investigation was completed by conducting a thorough evaluation of the product and the reported information.It was reported by the user that they have seen a discrepancy when using the system for dbs implantations.This site is using a microdrive supplied by a third party (fhc) in conjunction with the leksell vantage stereotactic system.The leksell vantage stereotactic system has been investigated regarding mechanical accuracy and it is within specification.The leksell vantage stereotactic system has also been tested with the customer's fhc microdrive.It was found that the fhc microdrive itself introduces a consistent shift of approximately 1.2 mm in the same direction that the user has experienced.The fhc microdrive is assembled only to the stop holder without attachment to the guide holder, which is not the intension of the elekta systems.Interfacing towards only the stop holder is incorrect and will cause accuracy issues.The fhc microdrive is not verified by elekta to be compatible.In this case the root cause of the large shift (apart from the consistent shift of using the fhc microdrive) is probably caused by human error during setting of scales or assembling the vantage arc system or the fhc microdrive.This cannot be verified afterwards.A patient sustained a small haemorrhage, which did not require any intervention and revision of one electrode was necessary.No product related issues could be found with leksell vantage stereotactic system.

Brand Name
LEKSELL VANTAGE ARC
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
Manufacturer (Section G)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW   SE103 93
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key16910418
Report Number9612186-2023-00005
Device Sequence Number6170399
Product Code HAW
UDI-Device Identifier07340048304399
UDI-Public07340048304399
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/23/2018
Device Model Number1053958
Device Lot NumberSH00134
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown